my story is much the same as yours, dx in 2005, fast accumulation of disability, except I have just finished 2 years of Mitoxantrone (what Novantrone is called in Australia). I would say if things are moving to fast and your neuro suggests Novantrone, do it. Which you are.
It's not as bad as everyone makes out, by any stretch of the imagination. Actually, in 2 years, I threw up once and drove myself to and from every infusion. You do feel quesy for a while, and worn out for a few days but it's a small price to pay. I never felt like it was doing anything, but everyone seems to get caught up in the hope that the next treatmnt they try will be the magic cure. Fact is that MRI's speak volumes, and the MRI's i had showed considerable and significant improvement as a result of being on the chemo (i was also on Betaseron at the same time).
At the end of the day, what small bit of inconvinience or discomfort is not worth it to help improve the long term picture? Good luck with your treatment, I hope all goes well and as smooth as it did for me. Oh yeah, everything I was able to find out about, and was told about Mitoxantrone/Novantrone said that hair loss isn't usually a side effect, so hopefully you won't have any probs there.
All the best